MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Codes Partial Blockage (1065); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07-jun-2018 with the following findings: during the investigation, a review of the device history showed the last basal delivery was on (b)(6) 2018.The black box history showed an occlusion alarm with high force on (b)(6) 2018 at 01:37, with delivery resuming at 02:01.An occlusion alarm with high force was also observed on (b)(6) 2018 at 05:28, with deliveries resuming at 05:37.Multiple occlusion alarms were also observed in the alarm history on (b)(6) 2018.The pump¿s rewind, load cartridge, and prime steps were performed successfully with no alarms.The pump was found to be detecting the correct force.The pump was exercised for 24 hours with no occlusions occurring.The pump¿s total daily dose added up correctly and reflected the users programmed basal rates.The pump passed delivery accuracy testing and was found to be delivering accurately and within range.The pump¿s cover was removed, and no intermittent condition was found to the force sensor circuit.
 
Event or Problem Description
On (b)(6) 2018 the patient contacted animas alleging a blood glucose level greater or equal to 500 mg/dl accompanied with no other symptoms of hyperglycemia.The patient alleged they experienced high blood glucose in the 400 mg/dl range, and sometimes even higher.Reportedly, the pump had reoccurring occlusion cs 064 (occlusion) alarms following the changing of the site 4-6 times.Trouble shooting revealed the patient was unable to prime the pump without a cs 064 call service alarm occurring.Trouble shooting revealed the patient was over cycling the cartridges.This complaint is being reported because it is associated with use error from over cycling the cartridges along with the alleged frequent/persistent call service 064 alarms that could have caused or contributed to the patient¿s alleged hyperglycemic event.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7591455
Report Number2531779-2018-10763
Device Sequence Number19286109
Product Code LZG
UDI-Device Identifier10840406101034
UDI-Public10840406101034
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Was the Report Sent to FDA? Yes
Device Age4 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age59 YR
Patient Weight210